Discussions By Condition: Medical Errors

At a loss to understand the cause for my dad's immediate death

Posted In: Medical Errors 0 Replies
  • Posted By: Anonymous
  • March 27, 2011
  • 07:05 AM

Latest Dosage

0600 - 1.5 tablet of Syncapone 100
(Each tablet 25mg of Carbiodopa, 100 mg of Levedopa,200mg of entacapone)

0830- 2 drops of halopac ( (12.5mg loxapine in each dose)
1 tablet zapiz - (0.25 mg of Clonazapem)
1 Urimax ( Each tablet contains 0.4 mg Tamsulosin Hydrochloride & 0.5 mg Dutasteride)
1 PanD (Each tablet contains 40 mg of Pantaprazole & 30 mg of Domperidone BP)

0900 - 1 syncapone
1 pramipex ( 0.125 mg of PRAMIPEXOLE DIHYDROCHLORIDE MONOHYDRATE)

1230- 1 syncapone

1430 1 syncapone
1 pramipex

1530 2 drops of Halopac
1 zapiz

1630 1 syncapone

1830 1 syncapone

2000 1 zapiz
2 drops of Halopac

2030 100 mg Quitipin ( each tablet contains 100mg quetiapine fumarate )

2100 1 syncapone
1 Pramipex
0.5 lonacen

Cremaffin - for constipation

My dad was a parkinsons patient for 20+ years with a heavy dosage of levodopa & carbiodopa combination during this time. During the past 10 months or so, the his movement disorders spasms typically known as off periods had aggravated and he was hallucinating (delusions) more than twice a day. At times during these hallucinations, he would exhibit aggressive behaviour ( shoulting) which made it difficult for us to manage him.To curb this, the psychiatrist suggested that we use Loxapine drops (12.5mg in each dose) which we used to administer 2 - 3 times a day begining from early morning 6am. The dosage was being administered directly without any dilution ( fruitjuice/water). One key observation over the past 2-3 years was about a sudden hypotension last for 2-3 minutes maximum during which he was dizzy but always recovered. Over the last 10 months this postural hypotension used to occur when he passed urine in a standing or sitting position. We did notice that this hypotension was frequent during early mornings on waking up to brush after his sleep. During one such ocassions he suddenly passed away in a matter of 4-5 mins in my mom's hands in the sitting posture as she hel as she struggled to revive him after his hyptension bout. his head upright.I am still trying to deicpher the exact reason for his death. Yes , he was a parkinsons patient and hence these symptoms and a high dosage of medicine. But it is extremely hard to take given that these low pressure bouts / dizzyness was frequent and hence we never considered them dangerous ( to life). Can any one of you please help me understand what could have been the exact cause?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.